MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF022O90
Medical Device Problem Codes Particulates (1451); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tf022o90 venous cannula was found to have an extra piece of plastic distally, at the end of the wire body, before placing the device in the patient.The surgeon decided to move forward with using the device for a pvac procedure.The extra plastic piece was not removed by the surgeon prior to use.There was no impact to the patient or the procedure as a result of this incident.Per additional info received, the remaining cannulas in the hospital inventory belonging to the affected lot were checked and they appeared fine.The devices are loosely stored in a bin under normal hospital temperature.The tray in which the cannula is seated (part of packaging) was stated to be intact.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the reported event is pending further investigation.Subject device was discarded and hence no product evaluation can be performed.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated section b4.Updated sections d7, d8.Updated sections g3, g6.Updated sections h2, h6 - component code; device code(s); type of investigation; investigation findings; investigation conclusions.H11: additional narrative.The subject device was discarded and no images were provided for evaluation.Per the supplier, mitigations include inspection of components as received following set instructions and 100% in process inspection is performed of components for damages prior to placement inside the pouch.A dhr review was also completed as result of this investigation and it was confirmed that good documentation practices were followed properly and no non-conformances or deviation associated to the work order were found.In addition, retain samples were obtained to evaluate particles or contamination.No damage was found to tray component used.Based on the available information, the reported complaint of 'extra piece of plastic' on distal end of cannula body was unable to be confirmed as no product/ image was provided for this complaint.At this time, there is not sufficient evidence of an edwards/ supplier manufacturing defect.Similar complaints that have been previously reported stated that plastic piece broke of from the tray while removing the cannula from the packaging and stuck to the cannula.The plastic piece in the subject complaint most likely came from the tray, although, there was no allegation made by the customer about the tray breaking.It is possible that a rough movement, during removal of the cannula from tray by the user, in a certain angle may have caused damage to the tray because of surface-to-surface adhesion caused by plastic surfaces.The broken pieces are then likely to stick to the slightly tacky surface of the cannula.At this point root cause remains unknown.The supplier attempted to recreate the failure and other possible variables in causing such a defect are prolonged exposure to excessive heat/ uv radiation.Based on the available information, a definitive root cause cannot be conclusively determined.Since there have been similar events with the same tray lot, per management direction, a product risk assessment (pra) determination has been opened to evaluate this and similar complaints.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key22734903
Report Number2015691-2025-06406
Device Sequence Number7218361
Product Code DWF
UDI-Device Identifier00690103040890
UDI-Public(01)00690103040890(17)271119(11)241119(10)450571
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF022O90
Device Lot Number450571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/20/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown